Interrupting pred taper

I am a 78 year old male in the USA. Have tapered down to one mg pred with no adverse affects from PMR. This week, was diagnosed with bronchitis and prescribed an antibiotic and five days of 20 mgs pred followed by five days at 10 msgs. The doc was aware I was already taking one mg of pred.  

My question: will this 10 day blast cause any adverse affects in my taper program when I return to it ? Should I be aware  of anything else? 

Thanks for any comments and thanks for all the advice I have received on this forum. I follow it daily.

2 Replies

oldestnewest
  • Jim, it is quite common to be given a short term, fast-tapering dose of Pred alongside antibiotics for things like bronchitis these days - my elderly aunt was prescribed the same for a chest infection a couple of years ago.

    If your PMR symptoms were well under control and you were feeling well in that direction on 1mg Pred before bronchitis set it, then you should be fine once you return to that dose again.  It is very much a case of waiting and watching.  If unsure, you could always stop at a dose a little above 1mg for a little longer.  Without the short-term steroid dosing, it is quite possible that the attack of bronchitis and resultant stress on your body may well have upset the apple-cart with your tapering anyway, so as well as your bronchitis, any PMR inflammation should hopefully be kept in check as well.  Good luck and I hope you feel better soon.     

  • As Celtic has said - it shouldn't make a difference but I would recommend you don't try to taper that last 1mg until you are sure you are well over the chest infection and sure it hasn't encouraged even a small flare. 1mg is such a low dose I'd wait a month or so at least.

You may also like...